Tag Archives: fluorouracil 5 fluorouracil 5 cream resultsfluorouracil creamfluorouracil cream blogfluorouracil cream face resultsfluorouracil cream picturesfluorouracil picturesfluorouracil treatmentwhat happens to

How my Makeup Sent Me to the Dermatolgist and Turned Me into a Vampire

Standard

I am pale. Not tan. My tan comes in polka dots, aka freckles. I have accepted this. I am happy with my skin color and have accepted that being tan is not for me.

I have not always been this way. My high school best friend was part Puerto Rican and her “pale” winter tone was tanner than I could ever hope to be. Many others in my peer group were tan, and being a teenager, I wanted to be tan too, rather than being content and confident in my skin.

Here’s a confession from a Florida resident: I don’t actually like going to the beach. It’s hot, bright, sandy, and if you get wet you leave sticky and sandy.

If you’re me, you also are probably sunburned.

During my high school and college years, my days following a beach excursion were spent lying under a fan, icy washcloths on my skin, walking stifflegged up stairs because it hurt to bend my knees, blistering, and eventually peeling.

I actually only had 8 or so such experiences, and they were my fault. Not enough sunscreen, trying to get tan…all foolish.

I really didn’t think that I had created much sun damage.

Wrong. Here’s where the makeup part comes in to the story. I noticed that I was always dabbing foundation to cover the same red spots. At first I thought they were zits that I had popped(Oh, you know you’ve popped them too!) and were trying to heal, but they didn’t go away, and then I noticed that the spot on my cheek was a little tender.

My mom has had spots burned off her face, and has been seeing a dermatologist for about 10 years, so I knew there was a history for me, but I didn’t think I had done enough to do  much damage.

I made an appointment.

Sure enough, the spots are pre-skin cancer. I was told to use a cream all over my face. Technically, it’s a chemotherapy agent. The first few days you can’t really tell any difference.

DSCN7572

You may notice the three pink spots on the bridge of my nose and the pink spot on my left cheek. That was about Day 4.

DSCN7612

By about Day 6, more spots are beginning to appear. One of the warnings with this cream is that the treatment is “unsightly”.  It’s a tactful way of saying that it’s gonna get pretty bad.

Direct sun is to be avoided. I was in the sun for about 45 seconds watering my daylilies and my face felt a bit tight after just that little exposure.

DSCN7617

Day 9 and it’s starting to be much more noticeable. I dusted a little powder on my skin for church, but the thought of removing foundation from my skin dissuaded me from doing much more on the skin.

My face is getting redder, and more spots are appearing, and I regret staying so long at the beach, not wearing sunscreen faithfully, and my vanity that was in vain.

I’m hoping that by doing this early I will avoid more tragic consequences in the future.

I still have a few days left, and if I’m feeling brave I’ll post some pictures of the end.

Morals of the story: use sunscreen, wear a hat, be content with the skin God gave you, and go see a dermatologist if you have little pink spots that just won’t go away(or a weird flesh-colored raised patch).

The application time is 2 weeks, and I am to expect a 2 week healing period. My mom tells me I will have super soft skin after it is all over.

I look forward to that, and to being able to crinkle my nose again.